C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/23/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
Event or Problem Description
It was reported by customer that picc line cracked at 6cm mark along with the 3cm inside the patient.The picc line leaking at insertion site when flushed.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed.The product returned for evaluation was one 4 fr single lumen powerpicc solo catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue may occur due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated, and a split was observed proximal to the molded joint.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: damage which was circumferentially aligned.Fracture edges which were rounded and polished due to repeated material wear.'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together.Overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).Repetitive kinking of the indwelling catheter appears to have contributed to the observed splits; however, the specific circumstances surrounding how kinking developed into a fracture within the catheter tubing were ultimately unknown.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.